Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

SSRI's

I have been taking SSRI's since 1991(originally Prozac now Effexor XR). I have tried to go off them a couple of times and my symptoms of depression always return. One of the reasons I have tried to go off them is that they intensify my teeth clenching at night and I wake up fatigued. I was also been perscribed clonazopam back in 1991 for sleep. Are their any SSRI's that don't agrivate this condition? I am also very dissapointed that I have to be dependent on these drugs.
2 Responses
Avatar universal
To be precise - Prozac is a SSRI (affects serotonon) and Effexor XR is a SSNRI (affects Serotonin and norepinephrine).  Did one work better than the other?  If so, then that is the "family" you should be considering.
Avatar universal
Teeth Clinching during sleep is a potential side effect of SNRI's like Effexor and Cymbalta. It is not one of the most common side effects, but some people do experience this.

One thing you can do to ease the impact of this side effect is to get a molded retainer to wear while sleeping. This will reduce the fatuge on your jaw and eliminate damage to your teeth.

Contact your dentist about this and he or she will know exactly what you need.

About the depression always returning upon discontinuation of your meds....... I know my friend and I am right there with you. Unfortunatly if your depressive condition is of a more severe and cronic form then medication is always required to keep it at bay.

There is no cure as of yet, only treatment.
Like you I also hate having to take meds. 16 years and counting now.

In that 16 years I have tried absolutly every alternative treatment known to modern science and medication is the only thing that has produced long term relief from this most devistating condition.

But there is some good news. The fact that you have only been on two different AD medications since 1991 shows that your body is not building a rapid resistance to SSRI's and SNRI's.

9 different drug changes for me since 1992. My body builds up resistance to AD medications after only a couple years so I have to keep changing every few years to get the same effect.

Try that retainer I mentioned.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.